The big news out of Wednesday morning's CBS upfront announcement wasn't so much about the five fall shows as the time slot changes. Survivor, Thursdays at 10 for a decade, moves to Wednesday nights. The Big Bang Theory slides over to Thursdays to anchor a new night of comedy. CSI: NY moves to Fridays and CSI: Miami moves to Sundays. Could there be more headaches for the Canadian networks who try to simulcast these shows?
As for the new shows, most seem very familiar thanks to the casting. CBS is bringing back William Shatner, Jim Belushi, Tom Selleck...what is this, fall 1985? Jerry O'Connell, Donnie Whalberg and Alex O'Loughlin, are back, too. A spin off of Criminal Minds starring Forest Whitaker has been ordered for mid-season, but here are the CBS fall five:
S#*! My Dad Says: Wonder how many meetings CBS had before they settled on #*! to cover up "hit." Do you want to cover up a hit? Shat My Dad Says would have been funnier. The Twitter feed-inspired comedy stars Shatner as a dad who boldly goes about giving his outrageous opinions. One son is being recast, but Canadian Will Sasso and his former MadTV co-star Nicole Sullivan are both in S#*!.
Mike & Molly. CBS comedy kingpin Chuck Lorre is behind this series about a couple of tubbies who meet and fall in love at an over eaters anonymous meeting. Billy Gardell and Melissa McCarthy star.
Hawaii 5-0 (top photo). David Shore's remake of The Rockford Files didn't make the cut at NBC but CBS did pick up this remake of the '7os surf cop classic and early word from those that have seen it is that it is smokin' hot. O'Loughlin (who makes no attempt to tease his hair up into a giant surf curl) as McGarrett, Scott Cann as "Danno" and ANOTHER Canadian, Grace Park, as a beautiful rookie cop.
The Defenders. Jim Belushi (yes, Dana, Jim Belushi) and Jerry O'Connell team as a pair of Vegas lawyers. From CSI showrunner Carol Mendelsohn.
Blue Bloods. An NYPD saga with Selleck as a police chief and head of a proud family and Whalberg (right with Selleck) as his detective son.
CBS ditched Cold Case, Ghost Whisperer, Numb3rs, The New Adventures of Old Christine, Gary Unmarried, Accidentally On Purpose and Miami Medical and they still didn't schedule The Bridge. Here's CBS's 2010-11 schedule:
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM RULES OF ENGAGEMENT
9:00-9:30 PM TWO AND A HALF MEN
9:30-10:00 PM MIKE & MOLLY
10:00-11:00 PM HAWAII FIVE-O
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: LOS ANGELES
10:00-11:00 PM THE GOOD WIFE
8:00-9:00 PM SURVIVOR (NT)
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM THE DEFENDERS (above)
8:00-8:30 PM THE BIG BANG THEORY (NT)
8:30-9:00 PM $#*! MY DAD SAYS
9:00-10:00 PM CSI: CRIME SCENE INVESTIGATION
10:00-11:00 PM THE MENTALIST
8:00-9:00 PM MEDIUM (NT)
9:00-10:00 PM CSI: NY (NT)
10:00-11:00 PM BLUE BLOODS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS MYSTERY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM UNDERCOVER BOSS
10:00-11:00 PM CSI: MIAMI (NT)